Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 12, 2001, 1:27 AM CST for Copiah County, Jefferson County, Lincoln County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 12, 2001, 1:27 AM CST (07:27 UTC)
- Expired
- Mar 12, 2001, 2:15 AM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Copiah County, MS, Jefferson County, MS, Lincoln County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 1:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 120728
SVRJAN
MSC029-063-085-120815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
127 AM CST MON MAR 12 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
COPIAH COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 215 AM CST
* AT 127 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 37 MILES SOUTHWEST OF HAZLEHURST...MOVING
NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR HAZLEHURST AT 150 AM CST
BE NEAR CRYSTAL SPRINGS AT 155 AM CST
HAIL TO THE SIZE OF GOLFBALLS IS POSSIBLE WITH THIS STORM. DUE TO
THE RAPID MOVEMENT WINDS IN EXCESS OF 60 MPH ARE POSSIBLE.
74
LAT...LON 3160 9061 3179 9029 3189 9016 3196 9019
3205 9032 3174 9075 3168 9086 3162 9093What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:50 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 11, 9:50 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 950 PM CST SUN MAR 11 2001 AREA RADARS INDICATING CONVECTION SLOW TO MOVE EAST INTO THE CWFA. LATEST ETA ALSO INDICATES THIS WITH MAIN BULK NOT ARRIVING OVER WESTERN ZONES UNTIL AFTER 09Z. UPDATED ZONES TO LOWER POPS AND ADD TIME WORDING TO TEXT. .JAN... MS...NONE. LA...NONE. AR...NONE. 26
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:06 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 24 min |
| Mar 12, 2:14 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 46 min |
| Mar 12, 2:29 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 12, 2:57 AM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 48 min |
| Mar 12, 3:02 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Mar 12, 3:08 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 52 min |
| Mar 12, 3:21 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 39 min |
| Mar 12, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 49 min |
| Mar 12, 3:50 AM CST | Severe Thunderstorm Warning | JAN | Marion | 40 min |
| Mar 12, 4:03 AM CST | Tornado Warning | JAN | Lamar, Marion | 42 min |
| Mar 12, 4:21 AM CST | Tornado Warning | JAN | Forrest | 39 min |
| Mar 12, 5:29 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 46 min |
| Mar 12, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Mar 12, 6:32 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 43 min |
| Mar 12, 7:17 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 28 min |
| Mar 12, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 50 min |
| Mar 12, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Mar 12, 7:48 AM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Mar 12, 7:51 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 39 min |
| Mar 12, 8:03 AM CST | Severe Thunderstorm Warning | JAN | Scott | 27 min |
| Mar 12, 8:06 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 39 min |
| Mar 12, 8:14 AM CST | Tornado Warning | JAN | Marion | 31 min |
| Mar 12, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 29 min |
| Mar 12, 8:39 AM CST | Tornado Warning | JAN | Lamar | 36 min |
| Mar 12, 8:42 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 33 min |
| Mar 12, 8:47 AM CST | Tornado Warning | JAN | Forrest, Jones | 43 min |
| Mar 12, 8:58 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 32 min |
| Mar 12, 9:08 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 37 min |
| Mar 12, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Marion | 28 min |
| Mar 12, 9:25 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 35 min |
| Mar 12, 9:28 AM CST | Severe Thunderstorm Warning | JAN | Covington | 32 min |
| Mar 12, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Jones | 30 min |
| Mar 12, 9:35 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 25 min |
| Mar 12, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Mar 12, 9:40 AM CST | Tornado Warning | JAN | Lamar, Marion | 35 min |
| Mar 12, 9:46 AM CST | Tornado Warning | JAN | Forrest | 44 min |
| Mar 12, 9:48 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Mar 12, 9:58 AM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 47 min |
| Mar 12, 10:00 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 45 min |
| Mar 12, 10:15 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 30 min |
| Mar 12, 10:18 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 57 min |
| Mar 12, 10:18 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 57 min |
| Mar 12, 10:21 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Mar 12, 10:28 AM CST | Tornado Warning | JAN | Forrest, Lamar | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.